Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 104, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 25, 2021, 7:28 PM CDT for 4 counties in Nebraska. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2021, 7:28 PM CDT (00:28 UTC)
- Expired
- Jun 25, 2021, 8:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Hamilton County, NE, Merrick County, NE, Polk County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 98 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 7:28 PM CDT | TSTM WND DMG | Central City, NE | REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 3:07 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 783 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted.
898
WUUS53 KGID 260028
SVRGID
NEC081-121-143-185-260115-
/O.NEW.KGID.SV.W.0104.210626T0028Z-210626T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Hastings NE
728 PM CDT Fri Jun 25 2021
The National Weather Service in Hastings has issued a
* Severe Thunderstorm Warning for...
Northwestern York County in east central Nebraska...
Northeastern Hamilton County in south central Nebraska...
Central Merrick County in central Nebraska...
Southwestern Polk County in east central Nebraska...
* Until 815 PM CDT.
* At 728 PM CDT, a severe thunderstorm was located over Central City,
or 23 miles northeast of Grand Island, moving east at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Hordville around 740 PM CDT.
Other locations in the path of this severe thunderstorm include Polk,
Stromsburg and Benedict.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4102 9810 4121 9810 4126 9755 4096 9758
TIME...MOT...LOC 0028Z 275DEG 20KT 4111 9799
HAIL...1.25IN
WIND...60MPH
$$
Billings Wright4 follow-up statements
238
WWUS53 KGID 260044
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
744 PM CDT Fri Jun 25 2021
NEC081-121-143-185-260115-
/O.CON.KGID.SV.W.0104.000000T0000Z-210626T0115Z/
York NE-Hamilton NE-Merrick NE-Polk NE-
744 PM CDT Fri Jun 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHWESTERN YORK...NORTHEASTERN HAMILTON...CENTRAL MERRICK AND
SOUTHWESTERN POLK COUNTIES...
At 744 PM CDT, a severe thunderstorm was located over Hordville, or
21 miles northwest of York, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Polk, Benedict, Stromsburg and Osceola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4102 9806 4122 9802 4126 9755 4096 9758
TIME...MOT...LOC 0044Z 275DEG 20KT 4110 9787
HAIL...1.00IN
WIND...60MPH
$$
Billings Wright314
WWUS53 KGID 260050
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
750 PM CDT Fri Jun 25 2021
NEC121-260100-
/O.CAN.KGID.SV.W.0104.000000T0000Z-210626T0115Z/
Merrick NE-
750 PM CDT Fri Jun 25 2021
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MERRICK COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central, central and east central Nebraska.
LAT...LON 4096 9758 4102 9806 4104 9806 4107 9802
4109 9798 4109 9795 4112 9788 4117 9783
4119 9780 4120 9780 4124 9776 4126 9755
TIME...MOT...LOC 0050Z 275DEG 20KT 4110 9782
$$
NEC081-143-185-260115-
/O.CON.KGID.SV.W.0104.000000T0000Z-210626T0115Z/
York NE-Hamilton NE-Polk NE-
750 PM CDT Fri Jun 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHWESTERN YORK...NORTHEASTERN HAMILTON AND SOUTHWESTERN POLK
COUNTIES...
At 750 PM CDT, a severe thunderstorm was located over Polk, or 19
miles northwest of York, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Stromsburg, Osceola, Polk, Benedict and Hordville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4096 9758 4102 9806 4104 9806 4107 9802
4109 9798 4109 9795 4112 9788 4117 9783
4119 9780 4120 9780 4124 9776 4126 9755
TIME...MOT...LOC 0050Z 275DEG 20KT 4110 9782
HAIL...1.00IN
WIND...60MPH
$$
Billings Wright171
WWUS53 KGID 260103
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
803 PM CDT Fri Jun 25 2021
NEC081-260111-
/O.CAN.KGID.SV.W.0104.000000T0000Z-210626T0115Z/
Hamilton NE-
803 PM CDT Fri Jun 25 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HAMILTON COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central, central and east central Nebraska.
LAT...LON 4096 9758 4099 9783 4117 9783 4119 9780
4120 9780 4124 9776 4126 9755
TIME...MOT...LOC 0101Z 274DEG 21KT 4109 9773
$$
NEC143-185-260115-
/O.CON.KGID.SV.W.0104.000000T0000Z-210626T0115Z/
York NE-Polk NE-
803 PM CDT Fri Jun 25 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHWESTERN YORK AND SOUTHWESTERN POLK COUNTIES...
At 801 PM CDT, a severe thunderstorm was located near Polk, or 16
miles northwest of York, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Stromsburg, Osceola, Polk and Benedict.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4096 9758 4099 9783 4117 9783 4119 9780
4120 9780 4124 9776 4126 9755
TIME...MOT...LOC 0101Z 274DEG 21KT 4109 9773
HAIL...1.00IN
WIND...60MPH
$$
Billings Wright274
WWUS53 KGID 260107
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
807 PM CDT Fri Jun 25 2021
NEC143-185-260116-
/O.EXP.KGID.SV.W.0104.000000T0000Z-210626T0115Z/
York NE-Polk NE-
807 PM CDT Fri Jun 25 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN YORK AND
SOUTHWESTERN POLK COUNTIES WILL EXPIRE AT 815 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central, central and east central Nebraska.
LAT...LON 4096 9758 4099 9783 4117 9783 4119 9780
4120 9780 4124 9776 4126 9755
TIME...MOT...LOC 0106Z 275DEG 20KT 4109 9769
$$
Billings WrightWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:11 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 25, 6:11 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 611 PM CDT Fri Jun 25 2021 .DISCUSSION...(This evening through Friday) Issued at 227 PM CDT Fri Jun 25 2021 As of 2PM, convection is beginning to intensify in and just west of the forecast area. This is on the south side of remnant MCV, with enhancement from the upper trough. Although individual solutions vary, CAMs have had a decent handle on this potential, and as such, these storms are expected to persist as they move across the forecast area later this afternoon and early this evening. Although the highest instability axis has shifted south of the area with the front, decent low level moisture persists and latest SPC mesoanalysis shows 1500-2000 J/kg of MLCAPE. Along with 40kts of deep layer shear, this will support at least a few severe updrafts as these storms move through. After these storms weaken and/or move out of the area (by roughly 9pm), attention shifts to convection moving northeastward out of southwestern KS. This convection will likely be weakening with time as it moves away from the stronger instability and 850mb convergence. Even still, this may impact portions of our Kansas counties with marginally severe hail/wind. A few showers may persist into Saturday morning, with additional diurnally driven showers and thunderstorms possible in the afternoon and early evening. Fortunately, the cooler and increasingly dry airmass will reduce the risk for severe weather across the local area. Temperatures will be roughly 10 degrees below normal with highs only in the mid 70s to near 80 degrees. Saturday night into Sunday morning should be mostly dry, but we cannot totally rule out a few more showers or afternoon thunderstorms as the upper trough remains overhead. Daily slight chances for rain/thunder will continue through much of next week as the upper trough makes very little eastward progress. But despite all the PoPs, I expect that precipitation will be pretty hit and miss and will not provide significant relief from the increasingly dry conditions across parts of the area. The good news is that the threat for severe weather should be fairly low through next week. The stagnant trough has also caused our temperature forecast to trend a bit cooler as well. Temperatures may bounce back closer to normal by the middle of the week, but we probably won't be seeing any 90 degree days until at least the following week. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Sunday) Issued at 605 PM CDT Fri Jun 25 2021 Scattered thunderstorms moving through central Nebraska currently should exit the area by 03-04Z. Skies will remain broken to overcast through the night, with some low stratus still expected to develop in the early morning of Saturday. A few showers may also develop around dawn on Saturday. Isolated, diurnally-driven thunderstorms are expected to redevelop Saturday afternoon. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && DISCUSSION...Mangels AVIATION...Mangels
Hazardous weather outlook, Jun 25, 2:24 PM CDT, 5 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 224 PM CDT Fri Jun 25 2021 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 261200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 224 PM CDT Fri Jun 25 2021 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Afternoon and Tonight. Scattered thunderstorms are expected to move across the area through 9PM. Some of these storms could be severe with hail to the size of golf balls and wind gusts near 60 MPH. Additional thunderstorms may arrive from the southwest after 9PM, mainly impacting portions of northern Kansas. Again, some of these storms may be strong to severe with hail to the size of quarters and 60 MPH gusts. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There are at least slight chances for thunderstorms each day through Thursday. We cannot rule out a few strong or severe storms, but the overall severe threat appears fairly low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed for portions of the outlook area this afternoon and this evening. && More information may be obtained at the following web page: https://www.weather.gov/hastings
In the hours before
Special weather statement, Jun 25, 5:56 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Hastings NE
556 PM CDT Fri Jun 25 2021
NEZ039-040-252345-
Valley NE-Greeley NE-
556 PM CDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GREELEY AND EASTERN
VALLEY COUNTIES UNTIL 645 PM CDT...
At 555 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Ericson to near North
Loup. Movement was east at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Strong thunderstorms will be near...
North Loup around 610 PM CDT.
Other locations in the path of these storms include Scotia and
Greeley.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central Nebraska.
LAT...LON 4174 9843 4139 9858 4139 9868 4140 9899
4174 9888
TIME...MOT...LOC 2255Z 273DEG 17KT 4170 9878 4146 9887
Billings WrightSpecial weather statement, Jun 25, 6:30 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Hastings NE
630 PM CDT Fri Jun 25 2021
NEZ073-074-260015-
Phelps NE-Kearney NE-
630 PM CDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PHELPS AND KEARNEY
COUNTIES UNTIL 715 PM CDT...
At 629 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Funk, or 10 miles northeast of Holdrege, moving east
at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Axtell and Minden.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central Nebraska.
LAT...LON 4066 9935 4067 9930 4066 9926 4066 9924
4065 9890 4069 9874 4069 9872 4043 9872
4047 9935
TIME...MOT...LOC 2329Z 267DEG 19KT 4057 9926
Billings WrightSpecial weather statement, Jun 25, 6:34 PM CDT, 54 minutes before
Special Weather Statement National Weather Service Hastings NE 634 PM CDT Fri Jun 25 2021 NEZ040-047-260000- Howard NE-Greeley NE- 634 PM CDT Fri Jun 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GREELEY AND NORTHEASTERN HOWARD COUNTIES UNTIL 700 PM CDT... At 634 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Greeley to near Cotesfield. Movement was east at 15 mph. Penny size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Wolbach. A Severe Thunderstorm Watch remains in effect until 900 PM CDT for central Nebraska. LAT...LON 4133 9829 4131 9863 4156 9859 4156 9829 TIME...MOT...LOC 2334Z 272DEG 15KT 4152 9851 4137 9854 Billings Wright
Special weather statement, Jun 25, 6:40 PM CDT, 48 minutes before
Special Weather Statement National Weather Service Hastings NE 640 PM CDT Fri Jun 25 2021 NEZ040-260030- Greeley NE- 640 PM CDT Fri Jun 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GREELEY COUNTY UNTIL 730 PM CDT... At 640 PM CDT, Doppler radar was tracking a strong thunderstorm near Spalding, or 25 miles east of Ord, moving east at 25 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Spalding around 650 PM CDT. A Severe Thunderstorm Watch remains in effect until 900 PM CDT for central Nebraska. LAT...LON 4152 9829 4155 9859 4174 9854 4174 9829 TIME...MOT...LOC 2340Z 271DEG 22KT 4166 9843 Billings Wright
Special weather statement, Jun 25, 6:42 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Hastings NE
642 PM CDT Fri Jun 25 2021
NEZ041-047-048-062-260030-
Merrick NE-Nance NE-Howard NE-Hall NE-
642 PM CDT Fri Jun 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NANCE...MERRICK...
HOWARD AND NORTHERN HALL COUNTIES UNTIL 730 PM CDT...
At 641 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Elba to near Cairo. Movement was east at
35 mph. This replaces the warning previously in effect for Howard
and northern Hall Counties.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Strong thunderstorms will be near...
St. Paul around 645 PM CDT.
Cushing around 655 PM CDT.
Palmer and St. Libory around 700 PM CDT.
Other locations in the path of these storms include Chapman, Central
City and Fullerton.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central and central Nebraska.
LAT...LON 4107 9801 4102 9808 4100 9811 4100 9812
4098 9816 4096 9817 4099 9868 4131 9863
4136 9794
TIME...MOT...LOC 2341Z 264DEG 31KT 4128 9849 4099 9854
Billings WrightSpecial weather statement, Jun 25, 7:17 PM CDT, 11 minutes before
Special Weather Statement National Weather Service Hastings NE 717 PM CDT Fri Jun 25 2021 NEZ041-048-049-063-064-260100- Merrick NE-Hamilton NE-Nance NE-York NE-Polk NE- 717 PM CDT Fri Jun 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NANCE...NORTHWESTERN YORK...NORTHERN HAMILTON...MERRICK AND WESTERN POLK COUNTIES UNTIL 800 PM CDT... At 717 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 8 miles west of Clarks to near Phillips. Movement was east at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. Strong thunderstorms will be near... Central City around 720 PM CDT. Other locations in the path of these storms include Clarks, Marquette, Hampton and Silver Creek. A Severe Thunderstorm Watch remains in effect until 900 PM CDT for south central, central and east central Nebraska. LAT...LON 4133 9754 4088 9782 4090 9828 4134 9827 TIME...MOT...LOC 0017Z 270DEG 14KT 4124 9799 4095 9820 Billings Wright
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:14 PM CDT | Severe Thunderstorm Warning | GID | Adams, Franklin, Kearney, Webster | 31 min |
| Jun 25, 7:17 PM CDT | Special Weather Statement | GID | Merrick | 43 min |
| Jun 25, 7:35 PM CDT | Severe Thunderstorm Warning | GID | Nance | 25 min |
| Jun 25, 7:43 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Webster | 12 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.